Alert archive / Maine / Wind Chill Warnings in 2017
Wind Chill Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this wind chill warning at Dec 30, 2017, 4:06 PM EST for Piscataquis County, Somerset County, Maine. It took effect at Dec 30, 2017, 7:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2017, 4:06 PM EST (21:06 UTC)
- In effect from
- Dec 30, 2017, 7:00 PM EST
- Expired
- Dec 31, 2017, 11:46 AM EST
- In force
- 17 hr
- Issued by
- NWS Caribou, ME
Counties Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 146 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441 WWUS41 KCAR 302106 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 406 PM EST Sat Dec 30 2017 MEZ003-004-010-311000- /O.UPG.KCAR.WC.Y.0012.171231T0000Z-171231T1400Z/ /O.NEW.KCAR.WC.W.0004.171231T0000Z-171231T1700Z/ Northern Somerset-Northern Piscataquis-Central Piscataquis- Including the cities of Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Greenville, Monson, and Blanchard 406 PM EST Sat Dec 30 2017 ...WIND CHILL WARNING IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 20 below zero to 40 below zero. * WHERE...Northern Somerset, Northern Piscataquis and Central Piscataquis County. * WHEN...7 PM this evening to noon Sunday. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MEZ029-030-311000- /O.EXB.KCAR.WC.Y.0012.171231T0000Z-171231T1700Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 406 PM EST Sat Dec 30 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 25 below zero. * WHERE...Coastal Hancock and Coastal Washington County. * WHEN...7 PM this evening to noon Sunday. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MEZ001-002-005-006-011-015>017-031-032-311000- /O.EXT.KCAR.WC.Y.0012.171231T0000Z-171231T1700Z/ Northwest Aroostook-Northeast Aroostook-Northern Penobscot- Southeast Aroostook-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 406 PM EST Sat Dec 30 2017 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 30 below zero. * WHERE...Northwest Aroostook, Northeast Aroostook, Northern Penobscot, Southeast Aroostook, Central Penobscot, Southern Penobscot, Interior Hancock, Central Washington, Southern Piscataquis and Northern Washington County. * WHEN...7 PM this evening to noon Sunday. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ VJN
4 follow-up statements
789 WWUS41 KCAR 302334 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 634 PM EST Sat Dec 30 2017 MEZ003-004-010-310745- /O.CON.KCAR.WC.W.0004.171231T0000Z-171231T1700Z/ Northern Somerset-Northern Piscataquis-Central Piscataquis- Including the cities of Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Greenville, Monson, and Blanchard 634 PM EST Sat Dec 30 2017 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills of 35 to 40 below. * WHERE...Northern Somerset, Northern Piscataquis and Central Piscataquis County. * WHEN...7 PM this evening to noon Sunday. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MEZ001-002-005-006-011-015>017-029>032-310745- /O.CON.KCAR.WC.Y.0012.171231T0000Z-171231T1700Z/ Northwest Aroostook-Northeast Aroostook-Northern Penobscot- Southeast Aroostook-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 634 PM EST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 to 34 below. * WHERE...Northwest Aroostook, Northeast Aroostook, Northern Penobscot, Southeast Aroostook, Central Penobscot, Southern Penobscot, Interior Hancock, Central Washington, Southern Piscataquis and Northern Washington County. * WHEN...7 PM this evening to noon Sunday. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ CB
159 WWUS41 KCAR 310230 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 930 PM EST Sat Dec 30 2017 MEZ003-004-010-311030- /O.CON.KCAR.WC.W.0004.000000T0000Z-171231T1700Z/ Northern Somerset-Northern Piscataquis-Central Piscataquis- Including the cities of Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Greenville, Monson, and Blanchard 930 PM EST Sat Dec 30 2017 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills of 35 to 40 below. * WHERE...Northern Somerset, Northern Piscataquis and Central Piscataquis County. * WHEN...Now through noon Sunday. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MEZ001-002-005-006-011-015>017-029>032-311030- /O.CON.KCAR.WC.Y.0012.000000T0000Z-171231T1700Z/ Northwest Aroostook-Northeast Aroostook-Northern Penobscot- Southeast Aroostook-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 930 PM EST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 to 34 below. * WHERE...Northwest Aroostook, Northeast Aroostook, Northern Penobscot, Southeast Aroostook, Central Penobscot, Southern Penobscot, Interior Hancock, Central Washington, Southern Piscataquis and Northern Washington County. * WHEN...Now through noon Sunday. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ CB
409 WWUS41 KCAR 310758 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 258 AM EST Sun Dec 31 2017 MEZ003-004-010-311600- /O.CON.KCAR.WC.W.0004.000000T0000Z-171231T1700Z/ Northern Somerset-Northern Piscataquis-Central Piscataquis- Including the cities of Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Greenville, Monson, and Blanchard 258 AM EST Sun Dec 31 2017 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 25 below zero to 45 below zero. * WHERE...Northern Somerset, Northern Piscataquis and Central Piscataquis County. * WHEN...Now to noon. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MEZ001-002-005-006-011-015>017-029>032-311600- /O.CON.KCAR.WC.Y.0012.000000T0000Z-171231T1700Z/ Northwest Aroostook-Northeast Aroostook-Northern Penobscot- Southeast Aroostook-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 258 AM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 34 below zero. * WHERE...Portions of Coastal DownEast Maine, East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine and Northern Maine. * WHEN...Now to noon. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
669 WWUS41 KCAR 311646 WSWCAR URGENT - WINTER WEATHER MESSAGE National Weather Service Caribou ME 1146 AM EST Sun Dec 31 2017 MEZ003-004-010-010000- /O.CAN.KCAR.WC.W.0004.000000T0000Z-171231T1700Z/ /O.EXB.KCAR.WC.Y.0012.000000T0000Z-180101T0000Z/ Northern Somerset-Northern Piscataquis-Central Piscataquis- Including the cities of Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Greenville, Monson, and Blanchard 1146 AM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 30 below zero. * WHERE...Northern Somerset, Northern Piscataquis and Central Piscataquis County. * WHEN...Now to 7 PM this evening. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. Wind chill warnings will be reissued for this area for tonight into Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MEZ015>017-029-030-311800- /O.CAN.KCAR.WC.Y.0012.000000T0000Z-171231T1700Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1146 AM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY IS CANCELLED... Wind chill values have temporarily warmed above -20 degrees for the afternoon. Please be alert that wind chill advisories will be reissued for this area for tonight into Monday morning. $$ MEZ001-002-005-006-011-031-032-010000- /O.EXT.KCAR.WC.Y.0012.000000T0000Z-180101T0000Z/ Northwest Aroostook-Northeast Aroostook-Northern Penobscot- Southeast Aroostook-Central Penobscot-Southern Piscataquis- Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Lincoln, Howland, Springfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 1146 AM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Northwest Aroostook, Northeast Aroostook, Northern Penobscot, Southeast Aroostook, Central Penobscot, Southern Piscataquis and Northern Washington County. * WHEN...Now to 7 PM this evening. * ADDITIONAL DETAILS...Keep pets inside and make sure vulnerable pipes are protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ VJN
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill warning went out at Dec 30, 3:45 PM EST, 21 minutes earlier.
Area forecast discussion, Dec 30, 3:45 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
345 PM EST Sat Dec 30 2017
.SYNOPSIS...
Weak low pressure will track across the region overnight and
Sunday morning followed by ridging of strong high pressure from
Central Canada late Sunday into Tuesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Cldnss and sct flurries and lgt sn shwrs will cont to affect Nrn
ptns of the FA tngt into Sun as an upper lvl low movg E across
the Rgn from QB interacts with whats left of a occluded front
ovr NE NB prov and the Gaspe Peninsula of QB. Models have
backs off on much of measurable QPF affecting the Nern ptn of
the FA, so slgt chc to chc PoPs should cvr this event here with
lesser PoPs S and W, with sn shwrs and flurries diminishing
across the N Sun aftn.
Otherwise, the main story will be increasing WNW winds beginning
late tngt and cont thru the day Sun as re-enforcing arctic air
begins to advect into our FA. We have issued a win chill wrng
for zones 3...4 and 10 with a wind chill adv elsewhere across
our FA beginning 7 pm this eve thru Sun morn, with the greatest
wind chill impacts late tngt into Sun morn. Wind Chill advs
will likely cont Sun aftn across most of the N and Cntrl after
Sun morn in lieu of the 3 wind chill wrng zones ending at noon
Sun. Winds/wind gusts will be in the 10 to 15 mph with gusts up
to 25 mph across all of the Rgn by midday Sun contg thru the
aftn making fcst high temps arnd zero across the N to mid to
upper single digits Downeast feel very bitter.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Continued well below normal temperatures can be expected
through the short term. H5 Trof remains across Northern New
England with surface low remaining nearly stationary vicinity
Labrador. This will keep bitterly cold airmass in place across
the region through the period with mainly dry weather expected.
Expect widespread low temperature readings 10 below to 20 below
across the area both Sunday night and Monday night. Could even
see a few lows around 30 below zero across the colder locations
of northwest Maine both nights. Highs both Monday and Tuesday
only zero to 5 above zero.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Fair but continued very cold weather will continue Tuesday night
through Wednesday night. Lows Tuesday night will generally
range from 10 below to 15 below zero across the entire area.
Highs on Wednesday will be a bit milder and range from around 10
above across the far north and upper teens to lower 20s down
east. Lows Wednesday night will also be bit milder ranging from
zero to 5 above north and 10 to 15 above down east.
Our attention the turns to the potential for a significant winter
storm later Thursday and Thursday night. 12z operational GFS is
furthest east and has a 950 mb low crossing eastern Nova Scotia
06z Fri (Thursday night). 12Z EC is further west and has a 956
mb low crossing western Nova Scotia at the same time. 12z
Canadian NH is even a bit further west than the EC and tracks
the low across Yarmouth Nova Scotia and then across western New
Brunswick Province. The exact track, to say the least, is
highly uncertain at this time.
A lot will hinge on the degree of any phasing with a short wave
that will be dropping out of the great lakes region later
Thursday and Thursday night and the southern stream system off
the mid atlantic region. Decided to up pops a bit from the model
blend, with low categorical across eastern Washington county
and low likely remainder of eastern Maine.
The low pulls away on Friday with lingering snow showers
expected. Another reinforcing shot of arctic air will follow for
early next weekend.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: MVFR clgs and attms vsbys with sct sn shwrs can be
xpctd across Nrn TAF sites tngt into Sun with VFR conditions
across Downeast sites.
SHORT TERM: VFR conditions expected Sunday night through
Wednesday. There is the potential for widespread snow by
Thursday with IFR or lower conditions possible along with
blowing snow.
&&
.MARINE...
NEAR TERM: We xpct mdt fzy spy conditions to return to all of
our waters by late tngt as winds increase contg thru the day
Sun and into Sun ngt. Winds will likely reach SCA thresholds by
erly Sun morn contg into Sun ngt. Kept close to WW3/NWPS wv
guidance for fcst wv hts.
SHORT TERM: Small craft advisory level conditions are possible
Sun night and again Monday night and Tuesday. Freezing spray
will be an issue and a freezing spray advisory is in effect
through Monday morning.
&&
.CLIMATE...
NAT will remain around +1.5 thru the next week, but driving
teleconnection patterns transition from TNH+/EP-NP+ to PNA+ and
then back to PNA+/EP-NP+ will result in the residence factor
remaining moderate to high. The arctic area index (Aai) reaches
a max of 75 to 80 percent Sun and Mon with the Deep arctic area
index (DAai) only in the 25 to 30 percent range, not quite
qualifying for N. Amer. arctic log jam episode before both
values slowly diminish later this week, xcpt for a spike of
bitter to very bitter arctic air with ami's spiking to 85 to 90
ovr Ern Ont and Wrn QB on Fri behind a potentially major E coast
nor'easter cyclone.
Speaking of this storm, the transition of driving teleconnection
patterns from TNH+ to PNA+ as a sig N Pacific s/wv alf - sfc
cyclone is underway by mid week is a good set up for a major
west Atlc/E coast storm system as lot of very cold mid and low
lvl cold air punches swrd as far south as the TN vly and Srn
Aplchns. Attm, the most sig U.S. impact from this late week
storm may be ern New Eng including Nrn/Ern ME.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Chill Advisory from 7 PM this evening to noon EST Sunday
for MEZ001-002-005-006-011-015>017-029>032.
Wind Chill Warning from 7 PM this evening to noon EST Sunday
for MEZ003-004-010.
MARINE...Small Craft Advisory from 6 AM Sunday to 7 AM EST Monday for
ANZ050>052.
Freezing Spray Advisory from midnight tonight to noon EST
Monday for ANZ050>052.
&&
Near Term...VJN
Short Term...Duda
Long Term...Duda
Aviation...VJN/Duda
Marine...VJN/DudaHazardous weather outlook, Dec 30, 4:06 PM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 406 PM EST Sat Dec 30 2017 MEZ001-002-005-006-011-015>017-029>032-312115- Northwest Aroostook-Northeast Aroostook-Northern Penobscot- Southeast Aroostook-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 406 PM EST Sat Dec 30 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST SUNDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine and Northern Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ003-004-010-312115- Northern Somerset-Northern Piscataquis-Central Piscataquis- 406 PM EST Sat Dec 30 2017 ...WIND CHILL WARNING IN EFFECT UNTIL NOON EST SUNDAY... This Hazardous Weather Outlook is for North Central Maine and West Central Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Chill Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Chill Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-312115- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 406 PM EST Sat Dec 30 2017 ...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Freezing Spray Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:16 AM EST | Wind Chill Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 3 days |
| Dec 30, 4:04 PM EST | Small Craft Advisory | CAR | 3 days | |
| Dec 30, 4:04 PM EST | Heavy Freezing Spray Advisory | CAR | 66 hr |
Nearby
Wind Chill Warnings in Maine, 2017Every wind chill warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.